O(3)-symmetric merons in SU(N) gauge theory

Research output: Contribution to journalArticle

Abstract

We investigate nonreducible O(3)-symmetric meron solutions to classical SU(N+1) Yang-Mills theory in four-dimensional Euclidean space. For even N the solutions have topological charge densities equal to a sum of δ functions with integer coefficients while for odd N (N>1) these coefficients can be both integer and half-integer. In all cases they correspond to solutions of a system of N coupled singular elliptic equations. We discuss the existence of two-meron solutions of this system and for N=3,4 give some numerical solutions.

Original languageEnglish
Pages (from-to)2953-2961
Number of pages9
JournalPhysical Review D - Particles, Fields, Gravitation and Cosmology
Volume21
Issue number10
DOIs
Publication statusPublished - 1980

Fingerprint

gauge theory
integers
Euclidean geometry
coefficients
Yang-Mills theory

ASJC Scopus subject areas

  • Physics and Astronomy (miscellaneous)

Cite this

O(3)-symmetric merons in SU(N) gauge theory. / Horváth, Z.; Palla, L.

In: Physical Review D - Particles, Fields, Gravitation and Cosmology, Vol. 21, No. 10, 1980, p. 2953-2961.

Research output: Contribution to journalArticle

@article{23355523557f49798d36292643f80e2d,
title = "O(3)-symmetric merons in SU(N) gauge theory",
abstract = "We investigate nonreducible O(3)-symmetric meron solutions to classical SU(N+1) Yang-Mills theory in four-dimensional Euclidean space. For even N the solutions have topological charge densities equal to a sum of δ functions with integer coefficients while for odd N (N>1) these coefficients can be both integer and half-integer. In all cases they correspond to solutions of a system of N coupled singular elliptic equations. We discuss the existence of two-meron solutions of this system and for N=3,4 give some numerical solutions.",
author = "Z. Horv{\'a}th and L. Palla",
year = "1980",
doi = "10.1103/PhysRevD.21.2953",
language = "English",
volume = "21",
pages = "2953--2961",
journal = "Physical review D: Particles and fields",
issn = "1550-7998",
publisher = "American Institute of Physics Publising LLC",
number = "10",

}

TY - JOUR

T1 - O(3)-symmetric merons in SU(N) gauge theory

AU - Horváth, Z.

AU - Palla, L.

PY - 1980

Y1 - 1980

N2 - We investigate nonreducible O(3)-symmetric meron solutions to classical SU(N+1) Yang-Mills theory in four-dimensional Euclidean space. For even N the solutions have topological charge densities equal to a sum of δ functions with integer coefficients while for odd N (N>1) these coefficients can be both integer and half-integer. In all cases they correspond to solutions of a system of N coupled singular elliptic equations. We discuss the existence of two-meron solutions of this system and for N=3,4 give some numerical solutions.

AB - We investigate nonreducible O(3)-symmetric meron solutions to classical SU(N+1) Yang-Mills theory in four-dimensional Euclidean space. For even N the solutions have topological charge densities equal to a sum of δ functions with integer coefficients while for odd N (N>1) these coefficients can be both integer and half-integer. In all cases they correspond to solutions of a system of N coupled singular elliptic equations. We discuss the existence of two-meron solutions of this system and for N=3,4 give some numerical solutions.

UR - http://www.scopus.com/inward/record.url?scp=35949020306&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=35949020306&partnerID=8YFLogxK

U2 - 10.1103/PhysRevD.21.2953

DO - 10.1103/PhysRevD.21.2953

M3 - Article

VL - 21

SP - 2953

EP - 2961

JO - Physical review D: Particles and fields

JF - Physical review D: Particles and fields

SN - 1550-7998

IS - 10

ER -